Streptomycin may cause toxic erythema,1 flushing,2 urticaria,2 erythema nodosum.2c pruritus,3 conjunctivitis,4 exfoliative dermatitis,5 maculopapular6 and hemorrhagic7 cutaneous eruptions. At the site of the injection swelling, erythema, heat, pain3 and burning2a as well as regional adenitis8 and thrombosis2b have been reported. Dermatitis venenata3 has been noted in workers manufacturing this antibiotic. Since Paine and his group7 found in a review of 291 papers on streptomycin that aforementioned reactions did not follow its ingestion, inhalation or local application, it is important to present this case of dermatitis venenata in a nurse who made and administered solutions of streptomycin.
REPORT OF A CASE
R. E. B., a 34 year old graduate nurse, was admitted to the department' of dermatology and syphilology on May 5, 1947, complaining of a dermatitis of the fingers of three weeks' duration as well as